[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.203.245.76. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 13, 1982

Diplopia Following Ibuprofen Administration

JAMA. 1982;248(6):649. doi:10.1001/jama.1982.03330060017023
Abstract

To the Editor.—  Ocular symptoms related to ibuprofen (Motrin) administration are rare and include reduced visual acuity,1 toxic amblyopia,2 severe pain behind the eyes, visual hallucinations, visual field defect, uveitis, conjunctivitis, and keratosis.3 Recently, we observed a patient who experienced diplopia following ibuprofen administration.

Report of a Case.—  A 52-year-old woman with seronegative rheumatoid arthritis began treatment with ibuprofen, 400 mg four times daily. No other medications were taken by the patient. Three days later, diplopia appeared. Ibuprofen therapy was discontinued and aspirin therapy was started. An eye examination was performed and all test results were within normal limits. Her complaints disappeared two days after she discontinued taking ibuprofen. In the last year, while receiving buffered aspirin, she has had no visual disturbances.

×